Oregon, 2005

Flood in Oregon, December 28, 2005

December 28, 2005 · NWS MFR · 1 event in 1 county or zone

77 feet at 28/1700 PST, and fell below flood stage at 29/1430 PST. A Flood Warning was issued for the area at 27/0917 PST, and cancelled at 02/1543 PST in January 2006.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

The Rogue River at Agness 2N exceeded flood stage (17.0 feet) at 28/0230 PST, crested at 23.77 feet at 28/1700 PST, and fell below flood stage at 29/1430 PST. A Flood Warning was issued for the area at 27/0917 PST, and cancelled at 02/1543 PST in January 2006.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 27, 8:04 PM PST, 6 hours 26 minutes earlier.

Area forecast discussion, Dec 27, 8:04 PM PST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
804 PM PST TUE DEC 27 2005

CORRECTED TO ADD FLOOD WATCH HEADLINE

.DISCUSSION...STRONG UPPER TROUGH IS MOVING TOWARD THE COAST THIS
EVENING. WARM FRONTAL RAINS IN ADVANCE OF THE LOW HAVE LET UP SOME
THIS EVENING BUT MORE IS ON THE WAY. SNOW LEVELS ROSE TO NEAR 8000
FEET BY 4 PM THIS AFTERNOON IN MEDFORD AND THAT TREND SHOULD BE
OCCURRING TO AREAS NORTH AND EAST TONIGHT. THE HEAVY RAINS AND RAIN-
ON-SNOW REGIME HAS PRODUCED EXCESS RUNOFF AND AS A RESULT MANY RIVERS
ARE FORECAST TO FLOOD WEST OF THE CASCADES.

A COLD FRONT WILL MAKES IT WAY INLAND TO THE CASCADES BY LATE
WEDNESDAY MORNING AND THEN THROUGH THE EAST SIDE THEREAFTER THROUGH
AFTERNOON. LOOKS LIKE SNOW LEVELS ARE GOING TO COME DOWN TO NEAR 5000
FEET BY LATE MORNING AND THEN DOWN TO 4500 FEET OVER THE WEST IN THE
AFTERNOON. PRECIP SHOULD CONTINUE AT A MODERATE CLIP IN NUMEROUS
SHOWERS DURING THAT TIME WITH A BETTER UPSLOPE WESTERLY COMPONENT.
HENCE...SEVERAL INCHES OF SNOW WILL THREATEN THE PASSES ABOVE 4000
FEET FROM THE LATE WEDNESDAY AFTERNOON ON THROUGH THE EVENING.

STRONG SOUTH WINDS ARE CONTINUING AT THE COAST...SHASTA VALLEY...AND
INLAND HIGHER TERRAIN UNTIL THE COLD FRONT MOVES THROUGH TOMORROW.
GUSTS AROUND 40 MPH WERE REPORTED IN ASHLAND NEAR 7 PM.

&&

.AVIATION...STRONG LOW MOVING TOWARD THE COAST IS PRODUCING STRONG
SOUTH WINDS AT THE COAST...NEAR WEED IN THE LEE OF MOUNT SHASTA...AND
ALSO OVER THE TERRAIN ABOVE 2000 FEET IN SOUTH WEST OREGON. THIS
CONTINUES UNTIL COLD FRONTAL PASSAGE AROUND 18Z WEDS. CONDITIONS
INLAND WILL BE GENERALLY VFR UNTIL THE FRONT MOVES INLAND TOMORROW
MORNING...THEN LOWERING CEILINGS WITH A MORE WIDESPREAD MTN
OBSCURATION EXPECTED. COAST SHOULD REMAIN MVFR THROUGH THE PD WITH
ISOLD VFR CONDITIONS IN HEAVY RAIN...ISOLD THUNDER THROUGH WEDS.

WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE TO OR/CA BORDER 0-60 NM.
     HIGH WIND WARNING SOUTH COAST COAST THROUGH 7AM WEDNESDAY.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA BORDER
      0-60 NM.
     HIGH SURF ADVISORY SOUTH COAST UNTIL 4 AM PST THURSDAY.
     FLOOD WARNING FOR THE SOUTH AND NORTH FORKS OF THE COQUILLE
      RIVER NEAR MYRTLE POINT...AND FOR THE COQUILLE RIVER AT
      COQUILLE THROUGH THURSDAY AFTERNOON
     FLOOD WARNING IN EFFECT FOR THE ROGUE RIVER FROM BELOW GOLD RAY
      DAM TO AGNESS THROUGH WEDNESDAY EVENING
     FLOOD WARNING IN EFFECT FOR THE ILLINOIS RIVER AT KERBY THROUGH
      WEDNESDAY AFTERNOON
     FLOOD WARNING IN EFFECT FOR THE COW CREEK AT RIDDLE THROUGH
      WEDNESDAY AFTERNOON
     FLOOD WARNING IN EFFECT FOR THE SOUTH UMPQUA FROM NEAR WINSTON
      TO ROSEBURG THROUGH WEDNESDAY EVENING
     FLOOD WARNING IN EFFECT FOR THE DEER CREEK AT ROSEBURG THROUGH
      WEDNESDAY AFTERNOON
     FLOOD WATCH FOR EASTERN OREGON ZONES 029-030 INCLUDING THE
SPRAGUE
      RIVER FROM BEATTY TO CHILOQUIN THURSDAY THROUGH THURSDAY NIGHT
CA...GALE WARNING...OR/CA BORDER TO PT ST GEORGE 0-60 NM.
     HIGH WIND WARNING SHASTA VALLEY THROUGH NOON WEDNESDAY.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT ST
      GEORGE CA 0-60 NM.
     FLOOD WARNING FOR THE SISKIYOU COUNTY INCLUDING THE KLAMATH AND
      SCOTT RIVERS THROUGH THURSDAY NIGHT.

&&

STAVISH

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 27, 3:10 PM PST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
310 PM PST TUE DEC 27 2005

PZZ350-353-356-370-373-376-281400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
1120 AM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING FROM THIS EVENING TO WEDNESDAY AFTERNOON. SEE COASTAL
WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE WARNING CONTINUES THROUGH WEDNESDAY AFTERNOON.

ORZ021-022-281400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING. SEE HIGH
WIND WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WINDS CONTINUE INTO WEDNESDAY MORNING.

ORZ023-024-026-281400-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL WILL BRING MOST RIVERS IN SOUTHWEST OREGON ABOVE
FLOOD STAGE WEDNESDAY. SEE FLOOD WARNING FOR DETAILS.

CAZ081-281400-
CENTRAL SISKIYOU COUNTY-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING REMAINS IN EFFECT. SEE HIGH WIND WARNING FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WIND WARNING CONTINUES UNTIL 12 PM PST WEDNESDAY.

CAZ081-084-0RZ029-281400-
CENTRAL SISKIYOU COUNTY-NORTHEAST SISKIYOU
AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A FLOOD WATCH IS IN EFFECT FROM LATE TONIGHT. SEE FLOOD WATCH FOR
DETAILS.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOOD WATCH CONTINUES THROUGH THURSDAY AFTERNOON.

CAZ080-281400-
WESTERN SISKIYOU COUNTY-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA

.DAY ONE...TODAY

FLOOD WARNING FOR THE SCOTT RIVER AT FORT JONES AND THE KLAMATH
RIVER AT SEIAD VALLEY TONIGHT. SEE FLOOD WARNING FOR DETAILS.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOOD WARNING CONTINUES THROUGH THURSDAY NIGHT.

.INSTRUCTIONS TO SPOTTERS...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

In the hours before

Local storm report, Dec 27, 10:28 PM PST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1028 PM PST TUE DEC 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HEAVY RAIN       1 N ROSEBURG            43.23N 123.36W
12/27/2005  1.68 INCH        DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR TOTAL RAINFALL ENDING AT 10 PM PST.

&&

JACOBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, South Central Oregon Coast

When
December 28, 2:30 AM PST to 5:00 PM PST
Where
South Central Oregon Coast forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
45.467, -120.200

Rogue River at Agness 2N

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482295.